Virginia, 2012Damaging Winds in Virginia, June 22, 2012
June 22, 2012 · NWS AKQ · 7 events in 6 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 22, 1:02 PM EST, 8 minutes earlier.
Area forecast discussion, Jun 22, 1:02 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
202 PM EDT FRI JUN 22 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE SOUTHEAST COAST THROUGH
TODAY...MAINTAINING HOT AND HUMID CONDITIONS OVER THE MID
ATLANTIC REGION. A COLD FRONT WILL CROSS THE AREA LATE AFTERNOON
THROUGH SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD OVER THE
REGION AGAIN FOR SATURDAY EVENING INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPS WARMING QUICKLY THIS MORNING SHOOTING FOR HIGHS IN THE MID 90S
TO A FEW UPPER 90S. SKIES HAVE BECOME MOSTLY CLEAR WITH JUST A
FEW PATCHES OF CLOUDS OVER CENTRAL VA. HEATING COMBINED WITH LOW
LEVEL MOISTURE SHOULD START TO DEVELOP A CU FIELD ONCE TEMPS HIT
THE LOWER 90S. CURRENT SURFACE ANALYSIS SHOWS A PRE FRONTAL
TROUGH ORIENTED SW TO NE ACROSS CENTRAL VA THIS MORNING WELL
AHEAD OF THE TRUE COLD FRONT SLOWLY PRESSING INTO WESTERN VA.
THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THIS PRE FRONTAL TROUGH
AFTER 2PM WITH THE FRONT NOT EXPECTED TO MOVE INTO THE REGION
UNTIL THE EVENING EVENTUALLY CLEARING THE COAST LATE TONIGHT.
SCATTERED TO NUMEROUS STORMS ARE POSSIBLE THIS AFTERNOON AND GIVEN
THE SURFACE BASED HEATING...MID LEVEL DRY AIR AND STEEPENING MID
LEVEL LAPSE RATES SOME OF THE STORMS SHOULD BECOME STRONG TO
SEVERE. DUE TO THE LACK OF SHEAR STORMS WILL BE PULSE IN NATURE
BECOMING OUTFLOW DRIVEN GRADUALLY DEVELOPING IN CLUSTERS. THE MAIN
THREAT FROM STORMS TODAY WILL BE GUSTY WINDS AND FREQUENT
LIGHTNING GIVEN THE INSTABILITY FROM -10 TO -30 DEGREES. ISOLATED
AREAS OF FLOODING ARE POSSIBLE DUE TO THE WEAK STEERING FLOW AND
SLOW MOVING STORMS. SOME AREAS COULD SEE TWO ROUNDS OF SHOWERS AND
STORMS...THE FIRST MID TO LATE THIS AFTERNOON WITH THE PRE
FRONTAL TROUGH AND A SECOND BAND OF SHOWERS AND STORMS WITH THE
ACTUAL FRONT LATER THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CDFNT SLO TO PUSH E AND S OF THE FA THROUGH SAT (WHICH IS USUALLY
THE CASE THIS TIME OF YR). WL BEGIN TO TAPER POPS FM W-E
TNGT...AND KP AT LEAST 20-30% POPS ACRS XTRM SE VA/NE NC ON SAT.
CLRG OUT/LWRG HUMIDITY XPCD SAT OUTSIDE OF XTRM SE VA/NE NC. SFC
HI PRES EVENTUALLY BUILDS OVR THE FA SAT NGT INTO SUN MRNG. THAT
HI BREAKS DN SUN AFTN. LLVL FLO BECOMES SSE ON SUN...AND WL HV
SLGT CHC POPS SUN ACRS XTRM SE VA/NE NC (INVOF DISSIPATING FNTL
BNDRY)...AND FAR WNW PORTION OF FA (AS WK TROUGH APPROACHES FM THE
NW)...OTRW PCLDY.
LO TEMPS TNGT FM THE U60S TO M70S. HI TEMPS FM THE M80S TO ARND
90F. LO TEMPS SAT NGT RANGING THROUGH THE 60S. HI TEMPS SUN AGN
FM THE M80S TO ARND 90F.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST GFS/ECMWF IN GOOD AGREEMENT THAT MID-UPPER LEVEL PATTERN
SHIFTS BACK TO ONE FAVORING A TROUGH DIGGING SOUTH FROM HUDSON BAY
CANADA AS UPSTREAM RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS
STATES. THE TROUGH LOOKS TO BECOME ESTABLISHED ACRS THE GREAT
LAKES AND NE STATES TUE-THU. SFC COLD FRONT WILL LIKELY CROSS THE
AREA ON MON...WITH ONE LAST VERY WARM DAY IN ADVANCE OF THE
FRONT/HIGHS INTO THE UPPER 80S TO LWR 90S. WILL CARRY CHC POPS ALL
AREAS DURING CLIMO FAVORED AFTN-EARLY EVENING TIMEFRAME (ALTHOUGH
CAPPING AT 30% FOR NOW DUE TO UNCERTAINTY THIS FAR OUT). GENLY A
COOLER/DRIER SETUP TUE-THU...LATEST MODELS IN BETTER AGREEMENT THAT
ANY GULF OF MEXICO TROPICAL MOISTURE WILL BE SUPPRESSED TO OUR SOUTH
THROUGH THE PERIOD. TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW
AVG FOR LATE JUNE W/ HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND
IN THE 60S NEAR THE COAST.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TSTMS ON THE RADAR NOW...NOT AFFECTING THE TAF SITES YET...BUT
EXPECT THAT SOME OF THEM WILL EVENTUALLY. HAVE ADDED TEMPO GROUPS
FOR TSTMS AT KPHF AND KSBY AFTER 20Z AS THESE SITES ARE CLOSEST TO
CURRENT ACTIVITY AND THAT REDEVELOPMENT ALONG OUTFLOW BOUNDARIES
WILL LEAD TO A PERIOD OF TSTMS. ELSEWHERE...REALLY TOO MUCH UNCERTAINTY TO
PLACE TEMPO GROUPS FOR TSTMS INTO THE TAFS...WENT W/ A VCTS AT
KRIC...AND NO TSTMS AT KORF/KECG AS BULK OF ACTIVITY MAY BE AFTER
THE 1ST 6 HRS. SHOWERS/TSTMS WILL PERSIST INTO THE EVENING...AND SHOWERS
MAY LINGER INTO THE FIRST PART OF SATURDAY AT KORF/KECG. WINDS
HIFT TO THE NORTH AFTER 06-12Z/SAT W/ CLEARING SKIES.
HIGH PRESSURE RETURNS FOR THE REMAINDER OF THE WEEKEND...WITH GENLY
QUIET CONDITIONS. NEXT FRONT WILL BRING CHC FOR SHOWERS/TSTMS
MON...WITH VFR/DRY WX ANTICIPATED TUE-WED.
&&
.MARINE...
NO HEADLINES IN EFFECT W/ SUB-SCA CONDITIONS TODAY...SEAS GENLY
AVERAGING 2-3 FT OR LESS AND WAVES AROUND 1 FOOT IN THE BAY (1-2 FT
AT THE MOUTH OF THE BAY). A WEAK FRONT/WIND SHIFT TO THE NW OCCURS
SAT...BUT ALL GUIDANCE SUGGESTS THE FRONT IS TOO WEAK FOR ANYTHING
MORE THAN A BRIEF PERIOD OF 10-15 KT SAT MORNING...FOLLOWED BY THE
BOUNDARY WASHING OUT/DISSIPATING BY AFTN. A MORE SIGNIFICANT FRONT
W/ STRONGER COLD AIR ADVECTION WILL APPROACH FROM THE WEST SUNDAY
NIGHT AND SLOWLY DROP THROUGH THE WATERS MON INTO EARLY TUE. EXPECT
A PERIOD OF STRONGER SSE WINDS IN ADVANCE OF THE FRONT LATE SUN INTO
MON...FOLLOWED BY POSSIBLE SCA CONDITIONS ON TUE AS FLOW TURNS NW
AND COOLER AIR SURGES DOWN ACROSS THE WARMER WATERS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ALB/TMG
NEAR TERM...ALB
SHORT TERM...ALB/TMG
LONG TERM...LKB
AVIATION...LKB
MARINE...JDM
Hazardous weather outlook, Jun 22, 7:36 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
836 AM EDT FRI JUN 22 2012
NCZ012>017-030>032-102-VAZ048-049-060>063-065>071-079>084-086>094-
096>098-100-231245-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
836 AM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL
NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...
THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...
EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS...WITH STRONG WINDS AND HEAVY RAIN...ARE
EXPECTED LATE THIS AFTERNOON INTO TONIGHT. DUE TO THE AMOUNT OF
HEAT AND INSTABILITY IN THE ATMOSPHERE FREQUENT LIGHTNING CAN BE
EXPECTED WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGES TO RELAY REPORTS OF HAIL PENNY SIZE
OF LARGER...MEASURED WINDS OF 50 MPH OR GREATER AND ANY WIND DAMAGE
OBSERVED INCLUDING DOWNED TREES.
ANZ630>638-650-652-654-656-658-VAZ095-231245-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS
BRIDGE-TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-NORFOLK/PORTSMOUTH-
836 AM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE CENTRAL
CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN YORK RIVER.
SCATTERED THUNDERSTORMS...WITH STRONG GUSTY WINDS AND HEAVY
RAIN...ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT. DUE TO THE
AMOUNT OF HEAT AND INSTABILITY IN THE ATMOSPHERE FREQUENT
LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. THOSE PLANNING
ON LATE THIS AFTERNOON AND TONIGHT SHOULD MONITOR WEATHER
CONDITIONS CLOSELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGES TO RELAY REPORTS OF HAIL PENNY SIZE
OF LARGER...MEASURED WINDS OF 50 MPH OR GREATER AND ANY WIND DAMAGE
OBSERVED INCLUDING DOWNED TREES.
MDZ021>025-VAZ064-072>078-085-099-231245-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
836 AM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE LOWER
EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
SCATTERED THUNDERSTORMS...WITH STRONG WINDS AND HEAVY RAIN...ARE
EXPECTED LATE THIS AFTERNOON INTO TONIGHT. DUE TO THE AMOUNT OF
HEAT AND INSTABILITY IN THE ATMOSPHERE FREQUENT LIGHTNING CAN BE
EXPECTED WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGES TO RELAY REPORTS OF HAIL PENNY SIZE
OF LARGER...MEASURED WINDS OF 50 MPH OR GREATER AND ANY WIND DAMAGE
OBSERVED INCLUDING DOWNED TREES.
In the hours before
Special weather statement, Jun 22, 11:31 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1231 PM EDT FRI JUN 22 2012
VAZ064-074>077-221700-
CAROLINE VA-ESSEX VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
1231 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS WILL AFFECT ESSEX...NORTHEASTERN
CAROLINE...NORTHERN RICHMOND...NORTHWESTERN NORTHUMBERLAND AND
WESTMORELAND COUNTIES...
AT 1226 PM EDT...STRONG THUNDERSTORMS WERE NEAR LORETTO...MOVING
EAST AT 20 MPH.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR OAK GROVE AROUND 1240 PM...PEEDS AROUND 1250
PM AND LERTY AROUND 100 PM.
LAT...LON 3818 7687 3817 7684 3817 7675 3816 7666
3800 7647 3784 7698 3816 7716 3817 7713
3816 7712 3816 7707 3818 7706 3820 7690
FORECASTER: JBILLETSpecial weather statement, Jun 22, 12:22 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
122 PM EDT FRI JUN 22 2012
VAZ076>078-221815-
LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA-
122 PM EDT FRI JUN 22 2012
...SLOW MOVING STRONG THUNDERSTORMS OVER THE NORTHERN NECK...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER LANCASTER...NORTHUMBERLAND AND
RICHMOND COUNTIES...FROM HEATHSVILLE TO FAIR PORT...OR FROM CALLAO
TO FAIR PORT...MOVING EAST AT 10 MPH. LOCATIONS THAT WILL LIKELY BE
AFFECTED BY THESE STORMS INCLUDE...LEWISETTA.
WIND GUSTS TO 45 MPH...VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
HAIL ARE EXPECTED WITH THESE STORMS.
HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3797 7641 3797 7638 3787 7623 3782 7625
3780 7628 3781 7630 3780 7630 3778 7627
3777 7630 3774 7630 3790 7662 3802 7647
JFOSTERSpecial weather statement, Jun 22, 12:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 PM EDT FRI JUN 22 2012
VAZ072>074-076>078-084-085-221830-
ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA-
131 PM EDT FRI JUN 22 2012
...CLUSTER OF STRONG THUNDERSTORMS OVER THE PENINSULA AND NORTHERN
NECK...
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER CHURCH VIEW...OR ABOUT 5 MILES
NORTHWEST OF URBANNA...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SAMOS AND...REMLIK AT 150 PM
EDT...NESTING AT 155 PM EDT...URBANNA AT 210 PM EDT...WATER VIEW AT
215 PM EDT.
WIND GUSTS TO 50 MPH...VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
SMALL HAIL CAN OCCUR WITH THESE STORMS.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HEAVY DOWNPOURS WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3788 7653 3763 7636 3758 7680 3770 7687
JFOSTER
Local storm report, Jun 22, 12:37 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL URBANNA 37.64N 76.58W
06/22/2012 E0.75 INCH MIDDLESEX VA TRAINED SPOTTER
1/2 TO 3/4 INCH HAIL AND VERY HEAVY RAIN
&&
JFOSTERSpecial weather statement, Jun 22, 12:42 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT FRI JUN 22 2012
MDZ024-025-221845-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
142 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS OVER WORCESTER COUNTY...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWARK...OR ABOUT 11 MILES SOUTHWEST OF
OCEAN CITY...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR IRONSHIRE AT 150 PM EDT...BERLIN AT 215 PM EDT...OCEAN CITY
MUNICIPALITY AT 240 PM EDT...WEST OCEAN CITY...AND...CAPE ISLE OF
WIGHT AT 245 PM EDT.
WIND GUSTS TO 45 MPH...HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL
HAIL CAN OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS ARE ALSO POSSIBLE.
LAT...LON 3832 7507 3831 7509 3816 7516 3813 7520
3818 7520 3820 7518 3823 7521 3820 7525
3815 7525 3825 7538 3846 7518 3846 7509
3843 7504 3838 7505
JFOSTERThunderstorm Wind, Northumberland
- When
- June 22, 1:10 PM EST
- Where
- Northumberland County, Heathsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.920, -76.470
Trees were downed along Route 360 in Heathsville and Dodlyt Road.
Thunderstorm Wind, Middlesex
- When
- June 22, 1:28 PM EST
- Where
- Middlesex County, 0.69 mi N of Deltaville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.560, -76.330
Trees were downed around Deltaville.
Thunderstorm Wind, Middlesex
- When
- June 22, 1:37 PM EST
- Where
- Middlesex County, 1.76 mi SE of Hartfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.530, -76.430
Trees were downed along Route 3.
Thunderstorm Wind, Cumberland
- When
- June 22, 2:45 PM EST
- Where
- Cumberland County, 0.69 mi S of Cartersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.660, -78.100
Several trees were downed and blocking roads around Cartersville.
Thunderstorm Wind, Powhatan
- When
- June 22, 3:10 PM EST
- Where
- Powhatan County, Mohemenco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.600, -77.980
Trees were downed along Cartersville Road.
Thunderstorm Wind, Caroline
- When
- June 22, 3:30 PM EST
- Where
- Caroline County, 2.34 mi NNW of Penola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.980, -77.390
Trees were downed along Route 301.
Thunderstorm Wind, Henrico
- When
- June 22, 4:14 PM EST
- Where
- Henrico County, 1.38 mi S of Montrose
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.500, -77.380
Trees were downed near Darby and Oakland areas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Dakota, June 22, 2012$730,000 · EF2 · 4 events
- Hail and Damaging Winds in New Jersey, June 22, 20121 injured · $547,000 · 1.75 in hail · 30 events
- Hail and Damaging Wind in Wyoming, June 22, 2012$640,000 · 2.75 in hail · 6 events
- Hail and High Wind in Nebraska, June 22 to 23, 20121 injured · $305,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Maryland, June 22, 2012$111,000 · 1 in hail · 36 events
- Flood and Hail in Connecticut, June 22, 2012$145,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Nebraska, June 22, 2012$186,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 22 to 30, 2012$39,000 · 1 in hail · 30 events
- Damaging Wind and Lightning Strikes in Massachusetts, June 22, 20121 injured · $65,000 · 4 events
- Hail and Damaging Wind in Delaware, June 22, 2012$100,000 · 54 kt wind · 3 events
- Flash Flooding in New Jersey, June 22, 2012$100,000 · 2 events
- Flash Flood and Hail in Rhode Island, June 22, 2012$85,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395217, 395223, 395220, 395229, 395224, 395226, 395227.